MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHLUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHLUS MANAGEMENT
Model Number FV435T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: due to the condition of the shunt system upon receipt we are unable to investigate it.We would like to point out that the returned product was not submerged in liquid at the time of receipt and it was contaminated with bloody tissue residues.Due to this fact, the device was classified at the highest risk level to our staff.For hygiene reasons, it was not possible for us to investigate the product.Testing of valves sent in dry is of limited value.The product characteristics may be influenced by dry residues of cerebrospinal fluid or blood.Here, a check is not possible because the csf and tissue residues have already dried up.In the future please be sure to send the products with lower contamination, but not sterilized, and submerged in liquid (recommendation: isotonic saline solution, see questionnaire) to our complaints department.We could exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).We will return the product without examination to the sender.From our point of view no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav shuntsystem (#fv435t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the valve was believed to be operated in over-drainage and not further adjustable.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years.Weight: (b)(6) kg.Height: 158 cm.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHLUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11753157
Report Number3004721439-2021-00111
Device Sequence Number17185680
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20037044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient Weight60